I was diagnosed with RA two years ago and have been taking Simponi for a year and a half. In this time I feel like issues with osteoarthritis have worsened.
Last year, the basal thumb joint area started burning and xrays showed bone spurs and there is a visible change in my thumb. Now I'm having stiffness in my knee and recent xrays show a change plus bone spurs.
I'm looking for any information on RA & osteoarthritis and I'm curious if anyone has experienced anything similar.
I can definitely relate to your frustration. Dealing with a RA diagnosis is bad enough and then you have to find the right medication. The medication side effects themselves can be frightening enough. I went through methotrexate then Enbrel and neither worked well for me. It took me over six months to find one that worked and it was extremely trying and frustrating in the meanwhile.
Hang in there....it will get better once you find the right med to give you some relief from the pain. You just have to keep trying and unfortunately be patient.
I hope the medication starts working for you soon!
I'm looking for suggestions on how I might find information on Dilated Cardiomyopathy that is caused by Rheumatoid Arthritis.
My father had Idiopathic (unknown cause) Dilated Cardiomyopathy (IDC) and had a heart transplant at age 45. I recently found some information that says IDC can be caused by autoimmune diseases including RA. I have also seen some information saying IDC can be hereditary as well.
I see my RA doctor the end of May but I would like find some valid information in the meanwhile.
I agree...I will never go back on Enbrel either. The Simponi seems to be working for the most part and I haven't had any major side effects. Occassionally I will get a pain in my wrist or knuckles and it feels like the beginning of a flare but then quickly goes away. Thanks for your response!View Thread
I would recommend calling your doctor to let them know. Don't quote me on this, but I know that taking biologics can make it harder for your body to fight infections and I thought thrush was indicated as a possible side effect of Enbrel, but you need to find out from your doctor for sure.
I found some information on WebMD under the medication side effects.
I was diagnosed last June with RA and I understand how frustrating all of this can be. Finding the right medication is a huge challenge especially when you know the side effects. Another challenge for me is finding information because I don't get very much from my doctor (my husband is ready to take the computer away from me! ) We have two RA docs in my area and I was almost ready to go out of state to get treatment.
Enbrel didn't work for me either...I felt horrible for the three weeks I was on it. I'm on Simponi now (since January) and it seems to be working much better.
It's frightening in the beginning but eventually I had to come to terms with it and realize...it is what it is and I don't have control over it. However, I do have control over my mindset and on how I want to treat it.
I also had a lot of people tell me to cut myself some slack. This is a tough diagnosis and you are just starting to learn about it. Give yourself a break...you need it after being diagnosed with such challenging diseases. This forum was helpful when I was feeling my worst. It helped talking to others who can relate and reading their stories. I hope you are able to find some solace in it too.
Take care of yourself, get rest and know that you will find the right doctor and meds to help you feel better.
I just started looking into the heart risks related to RA. My father had dilated cardiomyopathy and had a heart transplant. He lived for eight years after that. Today I read on the Virginia Cardiovascular Specialists website that autoimmune diseases like lupus and RA can be a risk factor. I plan on talking to my rheumatologist about it in May. Will be curious to see what he says.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.